Jump to content

Search the Community

Showing results for tags 'head zaps'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Controversies, actions, events
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. My story appears to be similar to many folks here on this forum. Reading all of these accounts has helped me accept my symptoms as a result of Zoloft, which has at least given me some piece of mind. Before I explain my timeline and struggle with getting off Zoloft, I want to bring to the forum’s attention something my psychiatrist informed me of which I have found no evidence of elsewhere. Hopefully someone can verify this. My psychiatrist explained the following: The FDA allows for a 30% upward or downward margin of error on Zoloft pills. He explained that a 50mg Sertraline (Zoloft) may have up to 65mg or as low as 38.5mg. Another example, a 25mg Sertraline may have have as much as 32.5mg and as low as 17.5mg. Can anyone validate this? If this is true, it is unimaginable. My story: I started 50mg of Zoloft in 2012 for general anxiety, social stress and general dissatisfaction. My psychiatrist at the time said “It was about as harmful as taking an aspirin.” In 2013 we increased my dose to 75mg. My psychiatrist retired in 2015 and I continued at 75mg through my general doctor’s refills. In 2018, I felt I was in a good place and tried to go cold turkey. After a couple of weeks of torture, I returned to 75mg. After learning that I should taper, and also feeling I was in a good place, I decided to reduce my dose to 50mg in July of 2019. Two weeks of intense symptoms ensued but by the end of the second week things became more manageable. I wanted to reduce the symptoms and requested (it took some convincing of my new psychiatrist) a liquid form of Sertraline in August. I reduced to 45mg but felt like I was not getting a consistent dose (sticking to the glass) and it was difficult to swallow even when mixed with water. My psychiatrist recommended that I switch to a 25mg pill + a half and a quarter of another 25mg pill bringing me to 42.5mg in September. I stayed at 42.5mg for September and October and was distracted by a series of sinus infections (antibiotics and 2 rounds of prednisone). Thinking I was ill from the infections, I did not realize most of my symptoms were Zoloft related. All of my symptoms were rationalized but my general doctors. Dizziness, light headed, extreme head pressure, headaches, persistent neck pain, fogginess, loss of appetite, ear pops and pings, jittery, imbalance, loss of equilibrium, flu-like symptoms and tingles in hands...doctors all rationalized them as symptoms of sinus/ear infection and the steroids. This went on for almost 2 months, while somehow I was still functioning. Until I called my psychiatrist last week and he informed me that it might be because we switched to a smaller pill which may have 30% less than is listed on the bottle. He prescribed the 50mg for me and within 2 days I felt somewhat improved, but noticed some brain zaps and the continuation of symptoms. My psychiatrist said that 50mg may not be enough to counteract a withdrawal and that we may need to go up to 75mg to stabilize. This past Sunday (10/27) I upped my dosage to 75mg. I am feeling some improvement, but still not feeling right: light headed, light sensitivity, headaches, fogginess, inconsistent appetite, ear pops and pings, jittery, imbalance and tingles in hands... So I am back where I started, 75mg, and hopefully stabilizing soon. Lots of information here from fellow “survivors” but I am scared. Shouldn’t I feel totally better? Could a couple months of enduring withdrawal make stabilizing more difficult? And most importantly, is the 30% margin of error that my psychiatrist shared with me true?? If so, we need to change that! Thank you for your time.
  2. Hi to everyone! A little about my story: -I was started on Effexor immediate release, 75 mg, about a year ago, in January of 2015. I wasn't even clinically depressed, I don't think - just a middle-aged lady dealing with life stuff, but coping fine, working, functioning. Had never had prior antidepressants . -Took Effexor 75 immediate release from 1/2015-5/2015, when the side effects (massive fatigue, weight gain, emotional numbness, among other issues) became intolerable. -Fast tapered 5/2015- 6/2015 over about 3-4 weeks. Did not receive adequate instructions from my therapist, just told to "taper slowly". -Terrible withdrawal symptoms for about a month, then settled down to: -daily brain zaps, usually dozens of times a day; comes on when I'm tired, haven't slept enough, about to fall asleep, or waking up. If I'm well-rested, the brain zaps are less frequent, but there hasn't been a day I haven't felt multiple, multiple zaps. -No improvement in this symptom (brain zaps) in the 8 months since I've been off Effexor -also feel continuation of the withdrawal symptom of vertigo/dizziness/mild "swishing" feeling in my head, especially when I'm not well-rested. I'm terrified that the brain zapping indicates permanent damage of some kind. I'm terrified that the damage will lead to unknown consequences in the future. I'm terrified that this will never go away. The symptoms aren't intolerable, in and of themselves; it's just the worry and the uncertainty that bother me. I'm happy to keep "waiting it out", but am losing hope. I really don't want to reinstate, but am considering doing so, in the XR formulation, as low of a dose as I can get away with, and then do a slooooooooooooowwwwww taper this time. However, I would only want to do this if there were NO WAY that these symptoms would go away without reinstatement of Effexor. So happy to have found this forum. If anyone has any experience with this situation or any advice for me, that would be awesome I'm especially wondering if anyone has had any luck with brain zaps going away after an Effexor fast taper - either waiting it out for a very long time, or success with reinstating/then slow tapering Effexor after such a long time with withdrawal symptoms. Thank you, and Happy New Year to all. Hopefully 2016 will be a better year for all of us!
  3. I’ve been on seroxat 20 mgs daily for the past 24 years.5 week’s ago I cut out one tablet per week.I was ok for 4 weeks but the past week I’ve been suffering Head zaps,tension type headaches,which mostly happen mid afternoon.Now trembling occasionally.Is this withdrawal? I thought it would happen within days of stopping not weeks.Please will someone give me some guidance.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy